Thunderstorm Wind, Washington
- When
- July 14, 12:46 PM EST
- Where
- Washington County, New Pekin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.500, -86.017
Several trees were downed along Daisy Line Road.
4 thunderstorm wind, 3 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 14, 10:00 AM EST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1100 AM EDT FRI JUL 14 2006 .MORNING UPDATE. UPDATED FORECAST TO REFLECT CLOUD COVER AND CONVECTIVE TRENDS. SURFACE ANALYSIS SHOWS MOST UNSTABLE AIR ATTM EXTENDING FROM SOUTHWEST OF LOUISVILLE THROUGH EAST CENTRAL INDIANA. THIS IS IN AN AREA OF SOLAR HEATING AND MOISTURE POOLING AHEAD OF A BROAD AREA OF MID LEVEL CLOUDINESS ACROSS SOUTHWEST INDIANA. CONVECTION IS NOW BEGINNING TO FORM ACROSS SOUTHWESTERN INDIANA AND WILL MOVE EAST ALONG AND NORTH OF THE OHIO RIVER THROUGH THE EARLY AFTERNOON HOURS. WARMISH MID LEVEL TEMPERATURES WILL LIMIT THE SOUTHWARD EXTENT OF CONVECTION AND THUS DO NOT THINK THAT SCATTERED STORMS WILL FORM ACROSS CENTRAL AND SOUTH CENTRAL KENTUCKY UNTIL AFTER MID AFTERNOON. BEST COVERAGE ACROSS CENTRAL COUNTIES WILL HOLD OFF UNTIL EARLY EVENING WHEN OUTFLOW BOUNDARIES MAY MOVE FAR ENOUGH SOUTH TO INITIATE CONVECTION. JSD .SHORT TERM (TDA AND TNGT)... VERY MOIST AMS WITH THE POTENTIAL FOR HEAVY RAIN PRODUCING STORMS LATE TDA AND TNGT. STORMS ALSO COULD PRODUCE LARGE HAIL AND DAMAGING WINDS THIS EVE...WITH THE GREATEST SVR THREAT ACRS SRN INDIANA PER SPC DAY 1 OUTLOOK. LOWER OH VLY WILL BE ON THE SRN END OF WEAKENING SHRTWV TROF/SUBTLE UPR COOLING AS IT REACHES THE OH VLY THIS EVE AND MOVES THRU OUR FA TNGT. NUMEROUS CNVCTV OUTFLOW BNDRYS SHUD BE AVAILABLE TDA...MOVG OUR WAY FROM UPSTREAM STORMS...AS WELL AS THOSE CURRENTLY DEVELOPING FROM NEAR LOUISVILLE TO LAWRENCEBURG TO NEAR LEXINGTON. SCATTERED STORMS WILL LIKELY CONT TO DEVELOP TDA WITH HEATING AND LITTLE CAPPING WITH THE GREATER ORGANIZED STORMS PROGGED BY THE GFS/NAM-WRF TO PRECEDE WEAK CDFNT/OUTFLOW BETWEEN 00Z AND 06Z TNGT WITH THE GREATEST SVR THREAT AT THAT TIME MAINLY ALONG AND NORTH OF THE OHIO RIVER ACRS OUR SRN INDIANA COUNTIES. QUITE MOIST/UNSTABLE AMS/MODEST DEEP LAYER SHEAR...TO COMBINE WITH UPR/SFC KICKER FEATURES TO PRODUCE STRONG/HEAVY RAIN PRODUCING STORMS. GUT FEELING IS DAY ONE SLGT RISK ATTM ACRS OUR NRN MOST FA WILL BE EXTENDED SWD ACRS MOST OF OUR FA WITH LATER UPDATES TODAY. WE WILL MONITOR FOR TRAINING CELLS THIS EVE...ESPECIALLY IF NAM-WRF DEPICTION OF A LINEAR E-W MCS COMES TO FRUITION THIS EVE ACRS SRN INDIANA. PARTS OF DUBOIS...ORANGE...AND CRAWFORD COUNTIES HAVE HAD 2-5 INCHES OF RAIN THE PAST 3 DAYS AS HAVE GRAYSON...OHIO AND BUTLER COUNTIES IN WEST CENTRL KY...SO ISOLATED FLASH FLOODING IS A CONCERN. DK .LONG-TERM (SATURDAY THROUGH THURSDAY)... FINALLY SOME AGREEMENT IN EXTENDED MODELS. HOT AND HUMID WITH MOSTLY DRY CONDITIONS WILL SUM UP THIS FORECAST. ALMOST CHANGES MADE WERE TO RAISE TEMPS SLIGHTLY NEXT WEEK. SATURDAY... SHORTWAVE RESPONSIBLE FOR FRIDAYS WEATHER WILL JUST BE EXITING THE CWA TO THE EAST ON SATURDAY MORNING. WITH IT IN THE AREA...WILL CONTINUE TO CARRY THE SLT CHC POPS OVER THE ERN CWA THROUGH SATURDAY MORNING...ESPECIALLY GIVEN THE 850MB NWRLY JET OF 40KTS RIGHT OVER LEX PROGGED BY THE NAM. FOR NOW HOWEVER...WILL KEEP THE AFTERNOON DRY. TEMPS SHOULD HEAT UP NICELY BEHIND SHORTWAVE WITH SLIGHTLY DRIER AIR FILTERING IN FROM THE NORTH. NEAR 90 TEMPS FOR SATURDAY. SUNDAY-THURSDAY... MODELS HAVE LARGE RIDGING ACROSS MUCH OF THE CONUS FOR THIS FORECAST PERIOD...AS IT PUSHES INTO THE CWA BY LATE IN THE WEEKEND. SUNDAY WILL BE THE START OF QUITE A WARM UP...WITH HIGHS IN THE LOW 90S. MEX GUIDANCE SHOWS TEMPS OF 98...97 AND 96 AT SDF FOR MON-WED. YIKES WILL NOT GO QUITE THAT HIGH IN THE GRIDS SINCE VERY MOIST GROUND WOULD HELP TO HOLD THE TEMPS DOWN A TAD. BUT NEVERTHELESS...LOOKS LIKE A NICE HEAT WAVE FOR NEXT WEEK. UP TO MID 90S FOR HIGHS WILL BE LIKELY...WITH HEAT INDICES OF AT LEAST 100 DEGREES. ECMWF/GFS BOTH TRY TO DEVELOP FRONTAL SYSTEM ACROSS THE UPPER MIDWEST BY THURSDAY...SWEEPING TO THE SOUTHEAST TOWARD THE CWA BY LATE NEXT WEEK. MAY HAVE ISLD PULSE STORMS AHEAD OF THIS BY THURSDAY AFT/EVEN...BUT WAY TOO EARLY TO INSERT INTO GRIDS. ALSO...IF HEAT CONTINUES...MAY BE TOO CAPPED FOR ANY CONVECTIVE ACTIVITY SO KEPT ALL EXTENDED GRIDS DRY. SO FOR NOW...WILL AT LEAST BACK OFF ON HIGHS TO THE LOW 90S FOR WED-THURS. STILL AN UNCOMFORTABLE WEEK COMING UP. AL && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT FRI JUL 14 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1130 AM EDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...WITH MORE ISOLATED STORMS ACROSS THE SOUTH. ALL HAVE THE POTENTIAL TO BE HEAVY RAIN PRODUCERS WITH RAINFALL RATES EXCEEDING 2 INCHES AN HOUR IN THE HEAVIEST STORMS. IN ADDITION...A FEW STORMS COULD BECOME SEVERE ACROSS SOUTHERN INDIANA BY MID AFTERNOON. THESE STORMS COULD PRODUCE ISOLATED WIND DAMAGE ASSOCIATED WITH WET MICROBURSTS. LIGHTNING WILL ACCOMPANY ALL THUNDERSTORMS. HEAT INDICES WILL REACH NEAR 100 ACROSS SOUTH CENTRAL KENTUCKY DURING THE MID AND LATE AFTERNOON. MORE NUMEROUS STORMS ARE EXPECTED TONIGHT...AHEAD OF A WEAK COLD FRONT THAT WILL MOVE THROUGH THE OUTLOOK AREA. WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES...STORMS THIS EVENING MAY PRODUCE LOCALIZED AREAS OF VERY HEAVY RAINFALL. ALL STORMS SHOULD BEGIN TO WEAKEN AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE SATURDAY MORNING MAINLY SOUTHEAST OF A LINE FROM LEXINGTON...TO BOWLING GREEN BEFORE THE COLD FRONT EXITS THE REGION. BY SUNDAY...HIGH PRESSURE WILL BUILD INTO THE REGION AND BRING A PERIOD OF HOT AND DRY WEATHER TO THE REGION. WITH AFTERNOON READINGS EXPECTED TO WARM INTO THE LOW TO MID 90S...THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY...WILL LEAD TO HEAT INDEX READINGS OF 100 TO 105 FROM SUNDAY THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE TODAY AND TONIGHT AND ARE ENCOURAGED TO REPORT FLOOD PRODUCING RAINFALL...HAIL AND HIGH WINDS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. JSD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1254 PM EDT FRI JUL 14 2006 INZ077>079-092-KYZ032-141830- CLARK-JEFFERSON-SCOTT-TRIMBLE-WASHINGTON- 1254 PM EDT FRI JUL 14 2006 ...STRONG THUNDERSTORMS MOVING ACROSS THE AREA... AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF BROWNSTOWN TO 7 MILES NORTH OF SALEM TO 9 MILES NORTHEAST OF ENGLISH...AND MOVING EAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR SALEM BY 100 PM EDT. NEAR SCOTTSBURG BY 125 PM EDT. NEAR JEFFERSONVILLE BY 155 PM EDT. NEAR MADISON BY 210 PM EDT. NEAR BEDFORD BY 225 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. AML
The Louisville radar (KLVX), 59 km away, was scanning. The volume nearest the first event began at 17:45 UTC.
4 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.
Several trees were downed along Daisy Line Road.
A large tree was downed near the Clark County line. Marble size hail was also reported.
The roof was blown off a house in the Chapel Creek subdivision. Large trees were downed.
Public also reported a 60 mph wind gust.
Trees were downed.
In Memphis, water was flowing in subdivision streets. Plum Run Creek in Hamburg was out of its banks. A home close to the creek had water in it. In Jeffersonville, Two and a half inches of rain were reported over a two hour period. Six to twelve inches of water covered Interstate 65 between mile markers zero and one, just north of the Kennedy Bridge. Woehrle Road was flooded near the Charlestown Pike. Highway 31 was closed between Sellersburg and the Clark County Airport.
Swift flowing water was reported at Walnut and Capitol Streets.
A trained spotter in Floyd's Knobs reported over three inches of rain in a one hour period. Small creeks were out of their banks countywide. In the New Albany area, many residential streets were flooded. Up to a foot of water was reported in yards in a residential area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516450, 5516451, 5516452, 5516453, 5516455, 5516456, 5516457, 5516454.